Pristiq Tapering Experience

6 Replies Updated



Conversation Starter

Rob Says:


I was on Pristiq for nearly four years to help stabilize my mood (50mg). The drug was fantastic in achieving the result I was looking for and really gave me the space in my head to come to terms with my issues and time to reflect. The side effects for me were weight gain (15kg) and loss of libido but overall a small price to pay. I decided in December to come off the drug and read as much information as I could find, both professional and user opinion. I spoke with my doctor initially and his advice was to take the medication on alternate days. I chose to ignore that advice based on the way I felt if I missed a day and reading others experiences. Against manufacturers advice I decided to cut the tablet and reduce my dose a quarter at a time. To start with I spoke with my family to make them aware of what I was about to do as my moods impact them directly. I spoke to them about my triggers and what help I might need as I start the process. The Family have been great. As I started my taper I cut my tablet down to a 3/4 dose. As expected I felt dizzy and experienced headaches but far more mild than skipping days. The side effects were mild and dissipated after 3-5 days. I stayed on the 3/4 dose for two weeks. During this time I started a diary capturing the dose, my mood, side effects, sleep and any relevant activity in the day. The diary has really helped me with reflection and to accurately capture each day and reference back to. I made a point to stay on the reduced dose for at least a week after the symptoms were gone before reducing further. I found that a two week period had worked really well for me. I'm now starting day three without taking any Pristiq and its been a total of 45 days since i started the taper process. I'm still a little dizzy but based on my experience the symptoms will be less and less over the coming days. I found that my mind is sharper, my libido returned and, I'm more energized. Before I started i also joined the gym which I find is great for mood. I chose to be more aware of my internal dialogue and halt any negative thoughts. The challenge for me will be to continue to be aware of my thoughts and mood and do what is in my control to stay positive. The key points for me were: 1. Talk to family or support network first. 2. Start or continue exercise. 3. Keep a daily diary. 4. Be aware of internal dialogue. 5. Taper slowly. 6. Cutting tablets is ok. 7. Expect to experience side effects but push through. I hope my experience will help others in some way. Good luck!



Showing Replies 1 - 6 of 6 RSS Feed


of 1    
1
Verwon Says:

Wow, Rob! I am so glad that it has gone so well for you. Has there been any change, or are you still doing well?

A couple of issues that someone needs to be careful to watch for, when tapering and stopping such a medication, according to the NIH, include rebound depression, and anxiety.

Has anyone else successfully tapered this way?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Terru Says:

I am not familiar with Pristiq, however, I did do a successful taper of Ativan a year ago from a 3mg/day prescription. It was hell, but made it. My mistake and my Doctors was giving me Ativan in 1/2 mg tablets to carry with me as a security blanket, since she assured me that 1/2" mg would not bother me even if I used it regularly if needed. Worked fine as a comforter until one day I actually needed it, I thought. Well one day turned into 30 days and then I started getting inter dose withdrawals. I knew instantly what had happened. I had become physically dependent again. I have found that tapering from a low dose is about as difficult as the higher doses, however, I now know that you can't treat these kind of drugs lightly. Some people can, but you never know which kind you are until it is too late. My sleep quality has not been affected as much with this low dose taper as it was with the original higher dose withdrawal and my main complaint or withdrawal symptom thusfar has been unrelenting heart palpitations, which would be even more maddening if I did not know that they are temporary. The human instinct is to seek the most comfortable spot, either physically, or mentally. Good luck to all that are trying to get back to normal.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Pam Says:

Hi Rob,

I commend you. I have been on various AD Pristiq being the first and I was told that I could not split the tablet as it is time released and it would be compromised. Both my doctor and pharmacist who told me this. I decided to come off of it quickly because of that reason as there only a few dosages to choose from. I am currently coming off Clonazepam - it has been over three months. I started at 1 mg nightly for sleep. The lower the dose, I find the worse the withdrawal symptoms are - anxiety, depression, derealization to name a few. I have been put on Imovane at night to help with the transition. After two years of anxiety these are the only meds I am on. Currently on .125 mg Clonazepam and Doctor said to hold for a while as we are going on a cruise. He said that it could take months for the brain to get back to normal- but it will get back to normal. I am holding on to that and battling through the days sometimes. It is great hearing from others knowing that they have similar issues. Good luck everyone!!

REPLYSHAREREPORT
Was this helpful?     0     0  
4
john Says:

How are you sleeping? I came off citalopram for 18 months but had to take sleep meds to sleep. Have just gone back on citalopram as I develop tolerance to sleep meds. Would like to have a clear head but need sleep.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Rob Says:

Sleeping really well. Probably better than I have for some time.

REPLYSHAREREPORT
Was this helpful?     0     0  
6
Jak Says:

I want to switch from 100 mg of pristiq back to 50. I started on 50 but have been on 100 for some 6 years. Does anybody have experience doing this?

Any assistance is greatly appreciated.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Tapering dosage pristiq
I have been on pristiq for about 8 years. I'm at 100 mg and have been for some time. I want to drop to 50. Does anyb... 1 reply
experienced increased potassium with Multaq?
Atere 3 months of Multaq, I began to run dangerously high potassium levels, not low! Any other similar experiences? ## I... 3 replies
experienced gastrointestinal prob and past few days often burp
i had an intercourse wt a bf last friday and taken lady pills on saturday afternoon.following days i often have an hour ... 2 replies
Experience w/ sucessfully quiting Subs WANTED
Question, ALL I ever find on any suboxone informational website in regards to coming off of the subs are HORRIBLE....Her... 2 replies
experienced
if you will take this medicine so much then after few month you will like to die than alive.... this medicine isn't ...
experience with zenoxa od
I am using zenoxa od from a month. I had used it before too. I have a constant head ache, not too much though. My dosage...
i experience pain on right side of head face jaw ear neck feels like toothache everytime i take pain meds hydrocone tylenol and ibuprofen codeine tram
is there a common ingredint. n codeine hydrocone tramadol ER meds something causes tormenting. pain on right side of hea... 2 replies
My experience of side effects on Wysolone
My younger brother aged 35 years had a problem of double vision in left eye due to nerve damage and as per doctor advise... 48 replies
My experience with antipsychotic medications
I took a variety of different atypical antipsychotic medications for 2 years (including Invega Sustenna and Olanzapine).... 13 replies
My Experience on Methadone Clinic
I have been on the clinic for a little over 5 years before I recently walked off 80mg. That probably wasn't one of t... 7 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Show Verification Text


with the privacy policy (20210315).


This form will be submitted securely
Privacy policy cookies information

TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 12 February 2018.

We are committed to your privacy.

Copyright © 2005-2021 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA